Nitroglycerin overdose: a lethal dose for a human
People with cardiovascular disease often take nitroglycerin for relief of angina. It rapidly eliminates pain, reduces spasms and allows people to breathe fully. This popularity pharmacological drugs can play havoc with accidental or intentional overdose. Because this medication is in the medicine Cabinet of every family to provide first aid in case of symptoms, it is still not able due to narrow spectrum of activity. In such cases, rapidly developing poisoning nitroglycerin, a dangerous consequence of which is death.
In some cases, helps nitroglycerin
The drug belongs to the popular mind of vasodilators, chemicals that can cause persistent vasodilation. The main use of nitroglycerin found in cardiology, but it vazodilatiruushimi effect is used in the treatment of diseases of the whole organism. The drug does not replace your angina when you need to quickly eliminate the pain in the heart. To alleviate the condition helps only one pill – within 5-10 minutes unpleasant spasms recede.
Many older people believe nitroglycerin is a panacea for all heart diseases. But the drug is only used to resolve the symptoms and not for treatment. If the pathology progresses, the person does not experience relief and takes all a large dose of General concern medications. After 30 minutes, may experience life-threatening overdose.
In medical practice nitroglycerine is used in the following cases:
- Coronary heart disease.
- Rehabilitation after myocardial infarction.
- Pulmonary edema.
- Arterial hypotonia during surgical interventions.
- Pathology of the biliary tract, the cause of which is to increase the tone of smooth muscles of the gastrointestinal tract.
- Embolism of the retina, usually the larger vessels.
The use of nitroglycerin in high doses increases the side effects and causes adaptation to constant increase of the active substance. Thus, a person is teetering on the brink – it is impossible to predict what the account tablet will be the last.
Contraindications and side effects
Lethal dose of nitroglycerin for a person of average age and weight will be 2.0 grams. But an overdose of nitroglycerin is dangerous not only taking a lethal amount of active ingredient. While taking the drug may experience side effects that are substantially enhanced when using even a single extra pill. These include:
- a rush of blood to the face and neck;
- painful spasms of cerebral vessels;
- fatigue, apathy, emotional lethargy;
- reversible reduction in visual acuity.
- skin rash, anaphylactic shock, angioedema.
Cardiologists recommend to call the ambulance, if no relief after taking three tablets of nitroglycerin. The use of the following pills will cause an overdose, as well as complicate the diagnosis, will affect the performance of further treatment.
Dangerous symptoms of side effects imposes restrictions on the admission of nitroglycerin tablets. It can not be taken with such pathologies:
- Intracranial hypertension.
- Elevated intraocular pressure.
- Low blood pressure.
- The acute phase of ischemic heart disease.
- Atherosclerosis of cerebral vessels.
- Treatment of angina pectoris in young children.
The effect of nitroglycerin on the body of pregnant women is not fully understood. At the moment, the expectant mother is recommended to use the drug only if benefit for women substantially exceeds the risk to the unborn child.
How is it possible to overdose nitroglycerin
The most frequently nitroglycerin overdose is diagnosed in people who are contemptuous of their health. It is much easier to take a pill than to visit a medical facility for a thorough examination. Angina cannot be cured by nitroglycerin, for the treatment of this disease takes a comprehensive approach to therapy. Therefore, in the absence of treatment of cardiac pathology progresses rapidly, causing numerous complications. Man tries to ease the pain, taking higher doses of nitroglycerin. The result of this drug therapy will only intoxication, from which you can die.
Tiny pills in an elegant bottle is extremely attractive for kids. The danger lies in the pleasant taste of the drug, which provides a sweet substance to form tablets. In kids immunity is not yet completely formed, so in addition to allergic reactions, they may have breathing problems.
At risk of poisoning include the elderly. Their body gets used to the nitroglycerin, for the treatment need completely different drugs. But the elderly prefer a familiar drug that causes harm and leads to dangerous overdose.
People of advanced age when pain in the heart take the pill, but after some time forget about it and then go for the bottle. At this age, notare rare loss of memory and attention deficit disorder and brain disease. Should monitor the medication such patients to give only a single dose after the blood pressure measurement.
Symptoms of intoxication nitroglycerin
Nitroglycerin overdose occurs when taking with alcohol and other drugs. Men who use nitroglycerin with "Viagra", can detect the signs of intoxication even from 2-3 tablets a vasodilator. The main symptoms of poisoning:
- decreased salivation;
- lips, nail beds and palms become cyanotic color;
- violation of the gastrointestinal tract: nausea, vomiting, diarrhea;
- the feeling of lack of air, loss of coordination, dizziness, fainting;
- fatigue, drowsiness, anxiety;
- hyperthermia is accompanied by chills, cold sweat;
- tremor of the upper and lower extremities;
- increased intracranial pressure.
The disorder can cause fall injuries. Especially dangerous such as the elderly, who in the fall will receive a fracture of the neck of the femur, often becoming lethal.
With an increase in symptoms of overdose occur orthostatic hypotension. When trying to change the position of the human body decreases blood pressure. Reduced blood flow to brain cells, leading to respiratory arrest and death.
First aid for intoxication nitroglycerin
Gastric lavage can not do, the consequences from an overdose of nitroglycerin is extremely heavy. It is unknown how much of a chemical compound is in the bloodstream. So be sure to call the doctor for the implementation of resuscitation procedures. While the doctor is in the way, you need to help the victim:
- Lay person and lift the leg to a height of 30-40 cm
- Induce vomiting to discharge clean water.
- Give the victim to drink is very strong and sweet tea.
Further treatment of overdose will take place in a hospital under the supervision of medical personnel. Treatment aims to eliminate symptoms and causes of poisoning. After discharge, patients are recommended a thorough diagnosis and a comprehensive medical or surgical therapy.